Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 150, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 30, 2004, 4:02 PM CDT for Fannin County, Texas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2004, 4:02 PM CDT (21:02 UTC)
- Expired
- May 30, 2004, 5:15 PM CDT
- In force
- 73 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 159 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 12:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2245 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 12.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:45 PM CDT, 17 minutes earlier.
Area forecast discussion, May 30, 3:45 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN MAY 30 2004 .DISCUSSION... AS OF 20Z...THE COLD FRONT EXTENDED EAST OF A SHERMAN...TO MINERAL WELLS...TO COLEMAN LINE. THE 18Z FWD RAOB INDICATED THAT A STUBBORN CAP REMAINED IN PLACE. THUNDERSTORMS HAVE BEEN FIRING THIS AFTERNOON TO THE NORTH AND NORTHEAST THE METROPLEX ALONG AND AHEAD OF THE FRONT. GIVEN THE HIGH CAPES...THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EAST AHEAD OF THE FRONT...WITH THE BEST CHANCES ACROSS THE NORTHEASTERN ZONES. THE FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TONIGHT... AND SHOULD BECOME STATIONARY OVER OR JUST TO THE SOUTH OF THE SOUTHERN ZONES MONDAY. THIS FRONT WILL DRIFT BACK TO THE NORTH ON TUESDAY. TEMPERATURE WISE...THIS FRONT WILL MAKE LITTLE DIFFERENCE FOR THE HIGHS...WITH TEMPERATURES IN THE LOWER TO MID 90S ACROSS MUCH OF THE FORECAST AREA MONDAY AND TUESDAY. HAVE KEPT LOW POPS IN THE EXTENDED PER THE PREVIOUS FORECAST. #58 && .PRELIMINARY TEMPS/POPS... DALLAS-FT. WORTH, TX 66 92 64 95 / 10 10 10 10 WACO, TX 68 94 66 96 / 20 10 10 10 PARIS, TX 65 88 64 91 / 40 10 10 20 DENTON, TX 65 91 64 95 / 10 10 10 10 MCKINNEY, TX 66 91 64 94 / 10 10 10 20 DALLAS, TX 66 92 65 95 / 20 10 10 20 TERRELL, TX 67 92 66 93 / 20 20 10 20 CORSICANA, TX 69 92 68 94 / 20 20 10 20 TEMPLE, TX 68 95 67 96 / 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 700 PM CDT SUNDAY FOR ZONES TXC085... TXC113...TXC119...TXC147...TXC223...TXC231...TXC257...TXC277... TXC379...TXC397...TXC467. &&
Hazardous weather outlook, May 30, 2:15 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 215 PM CDT SUN MAY 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 215 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...EAST OF A BONHAM TO EMORY LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM...EAST OF A GAINESVILLE...FORT WORTH...TO COMANCHE LINE. SCATTERED THUNDERSTORMS WILL FORM ALONG AND AHEAD OF A SOUTHEASTWARD MOVING COLD FRONT THIS AFTERNOON. A CAP OF WARM AIR ALOFT WILL SLOWLY ERODE THROUGH THE AFTERNOON AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE AND INTENSITY...ESPECIALLY NORTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35. LARGE HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO MAY DEVELOP BEFORE SUNSET. THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING DUE TO ABUNDANT LOW AND MID LEVEL MOISTURE IN THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A PARIS TO CORSICANA TO CAMERON LINE ON MEMORIAL DAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WINDS TO 50 MPH. FOR THE REST OF THE WEEK...LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AND GENERALLY EAST OF INTERSTATE 35 ON TUESDAY...AND NORTH OF INTERSTATE 20 BOTH WEDNESDAY AND THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH TEXAS ON FRIDAY AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EAST OF A SHERMAN...DENTON... STEPHENVILLE LINE THIS AFTERNOON.
In the hours before
Special weather statement, May 30, 12:47 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1247 PM CDT SUN MAY 30 2004 TXZ094-095-104>107-119>123-310000- COLLIN-DALLAS-DELTA-FANNIN-HOPKINS-HUNT-KAUFMAN-LAMAR-RAINS-ROCKWALL- VAN ZANDT- 1247 PM CDT SUN MAY 30 2004 TORNADO WATCH #333 REMAINS IN EFFECT FOR... COLLIN DALLAS DELTA FANNIN HOPKINS HUNT KAUFMAN LAMAR RAINS ROCKWALL VAN ZANDT
Special weather statement, May 30, 2:37 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 237 PM CDT SUN MAY 30 2004 TXZ093>095-103>107-302030- COLLIN-DELTA-DENTON-FANNIN-GRAYSON-HOPKINS-HUNT-LAMAR- 237 PM CDT SUN MAY 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR NORTHEAST SECTIONS OF NORTH TEXAS... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF DENISON TO 9 MILES NORTHEAST OF CORINTH...MOVING EAST AT 25 MPH. THESE STORMS WILL CONTINUE TO INTENSIFY WHILE MOVING EAST TOWARDS BONHAM...PARIS...MCKINNEY...GREENVILLE AND SULPHUR SPRINGS. SEVERE WEATHER WARNINGS MAY BE NEEDED BEFORE 4 PM WITH THESE STORMS. HAIL AND STRONG WINDS CAN BE EXPECTED WITH THESE STORMS. MONITOR THE LATEST WEATHER INFORMATION IF YOU ARE IN THE PATH OF THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CDT. 07/BB
Special weather statement, May 30, 3:32 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 332 PM CDT SUN MAY 30 2004 TXZ119-302130- DALLAS- 337 PM CDT SUN MAY 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR DALLAS COUNTY... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SMALL AREA OF THUNDERSTORMS FROM NEAR COCKRELL HILL TO CEDAR HILL...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING...SMALL HAIL AND HEAVY RAINFALL ACROSS DALLAS COUNTY THROUGH 430PM. THE POTENTIAL EXISTS FOR THESE STORMS TO INTENSIFY FURTHER...POSSIBLY BECOMING SEVERE. PEOPLE IN DALLAS COUNTY SHOULD MONITOR THE WEATHER...AND BOATERS ON LAKE RAY HUBBARD AND WHITE ROCK LAKE SHOULD BE PREPARED TO SEEK SAFETY. A TORNADO WATCH REMAINS IN EFFECT FOR DALLAS COUNTY UNTIL 7 PM CDT. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:23 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas, Mills | 52 min |
| May 30, 4:11 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 64 min |
| May 30, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 61 min |
| May 30, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 74 min |
| May 30, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 60 min |
| May 30, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 31 min |
| May 30, 6:05 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 40 min |
| May 30, 6:20 PM CDT | Flash Flood Warning | FWD | Lamar | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.